Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 259, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2006, 4:01 AM CDT for Washington County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2006, 4:01 AM CDT (09:01 UTC)
- Expired
- May 2, 2006, 4:28 AM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 74 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 1:02 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 020901
SVRTSA
ARC143-021000-
/O.NEW.KTSA.SV.W.0259.060502T0901Z-060502T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
401 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 500 AM CDT
* AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR PRAIRIE GROVE...MOVING EAST
AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FARMINGTON...
WEST FORK...GREENLAND...BRENTWOOD AND ELKINS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3585 9395 3584 9441 3601 9444 3602 9443
3609 9394
$$2 follow-up statements
000
WWUS54 KTSA 020918
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 AM CDT TUE MAY 2 2006
ARC143-021000-
/O.CON.KTSA.SV.W.0259.000000T0000Z-060502T1000Z/
WASHINGTON AR-
417 AM CDT TUE MAY 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR WASHINGTON COUNTY...
AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM...LOCATED NEAR GREENLAND...MOVING
EAST AT 25 MPH. THIS STORM HAS WEAKENED...BUT MAY AGAIN INTENSIFY
AND BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BRENTWOOD...
BLACK OAK...WYOLA...SULPHUR CITY...HICKS...ARNETT...ELKINS...DURHAM
AND TUTTLE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3585 9395 3584 9441 3601 9444 3602 9443
3609 9394
$$000
WWUS54 KTSA 020928
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 AM CDT TUE MAY 2 2006
ARC143-020939-
/O.CAN.KTSA.SV.W.0259.000000T0000Z-060502T1000Z/
WASHINGTON AR-
429 AM CDT TUE MAY 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3585 9395 3584 9441 3601 9444 3602 9443
3609 9394
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:35 AM CDT, 26 minutes earlier.
Area forecast discussion, May 2, 3:35 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 335 AM CDT TUE MAY 2 2006 .DISCUSSION... ELEVATED CONVECTION GOT GOING SHORTLY AFTER MIDNIGHT AIDED BY A 40 KNOT LLJ OVER THE AREA. COMPLEX OF STORMS REMAINS ONGOING EARLY THIS MORNING WITH SEVERAL STRONG/SEVERE STORMS RESULTING IN SCATTERED HAIL REPORTS THROUGH THE NIGHT. SHOULD EVENTUALLY SEE THESE STORMS BEGIN TO DIE DOWN LATER THIS MORNING AS LLJ WEAKENS. FORECAST CONTINUES TO TREND TOWARD UNSETTLED WEATHER THROUGH MUCH OF THE WEEK. GENERAL FLOW PATTERN WILL REMAIN FAIRLY ZONAL IN THE MID/UPPER LEVELS WITH SEVERAL WEAK RIPPLES MOVING ACROSS THE AREA. THIS MORNINGS ACTIVITY WILL POSSIBLY LEAVE A WEAK BOUNDARY BEHIND AS A FOCUS FOR ADDITIONAL STORMS LATER TODAY...BUT BETTER FOCUS STILL LIKELY TO BE A DEVELOPING DRYLINE TO THE WEST OF THE AREA BY LATER THIS AFTERNOON. STORMS THAT DEVELOP TO THE WEST THIS AFTERNOON/EVENING ARE THEN EXPECTED TO FORM ANOTHER OVERNIGHT MCS THAT WILL AFFECT THE AREA. SAME GENERAL TREND THROUGH MUCH OF THE WEEK WITH SERIES OF UPPER IMPULSES...COMBINING WITH MOIST/UNSTABLE AMS AND ANY RESIDUAL BOUNDARIES TO RESULT IN THUNDERSTORM CHANCES EACH DAY AT LEAST THROUGH FRIDAY. ALSO THE POTENTIAL FOR STRONG/SEVERE STORMS ABOUT ANY DAY THIS WEEK. WILL STILL TRY TO REMAIN OPTIMISTIC...AND KEEP THE UPCOMING WEEKEND DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... TUL 84 65 81 59 / 20 50 50 50 FSM 84 65 83 61 / 20 50 50 50 MLC 85 67 83 63 / 20 50 30 50 BVO 83 65 80 56 / 20 50 50 50 FYV 81 62 76 57 / 20 50 50 50 BYV 81 63 77 57 / 20 50 50 50 MKO 82 64 80 60 / 20 50 50 50 MIO 84 63 78 55 / 20 50 50 50 F10 83 65 81 62 / 20 50 40 50 HHW 86 67 85 66 / 20 50 30 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 LONG TERM FORECASTER ID= 4
Hazardous weather outlook, May 2, 1:20 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 120 AM CDT TUE MAY 2 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 120 AM CDT TUE MAY 2 2006 ...SEVERE WEATHER IS LIKELY OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...ALONG AND SOUTH OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... A STATIONARY FRONT WAS LOCATED FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA. STRONG ELEVATED INSTABILITY WAS LOCATED ALONG AND NORTH OF THIS BOUNDARY. WITH THE LOW LEVEL JET KICKING IN...STRONG TO SEVERE THUNDERSTORMS HAVE BEEN DEVELOPING AND ARE EXPECTED TO CONTINUE INTO THE MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGH MUCH OF THE WEEK. CONDITIONS FOR SEVERE WEATHER WILL LIKELY CONTINUE TUESDAY THROUGH THURSDAY WITH STRONG INSTABILITY EXPECTED TO BE PRESENT...A SURFACE BOUNDARY DRAPED OVER THE AREA...A DRYLINE SETTING UP TO THE WEST AND A SERIES OF UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA IN A VERY PROGRESSIVE PATTERN. SPECIFIC DETAILS OF ANY SEVERE WEATHER THREAT ARE DIFFICULT TO PIN DOWN AT THIS TIME...RIGHT NOW THE BEST CHANCES OF SEVERE WEATHER APPEAR TO BE DURING THE LATE EVENING AND OVERNIGHT HOURS TUESDAY AND WEDNESDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... LATER FORECASTS SHOULD BE CLOSELY MONITORED FOR THE POTENTIAL FOR SEVERE WEATHER THROUGH THE WEEK AS DETAILS BECOME MORE SPECIFIC. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 2, 12:34 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT TUE MAY 2 2006
OKZ065-020600-
OKFUSKEE OK-
1234 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 1234 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHEAST OF PADEN...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...BOLEY...
MASON...OKFUSKEE AND WELTY.
A LARGE PORTION OF OKFUSKEE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 100 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 2, 12:37 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT TUE MAY 2 2006
OKZ074-020615-
HASKELL OK-
1237 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
HASKELL
AT 1237 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF ENTERPRISE...MOVING EAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...
LEQUIRE...LEWISVILLE...KINTA...MC CURTAIN...ENTERPRISE...
WHITEFIELD...KEOTA AND KANIMA.
A LARGE PORTION OF HASKELL COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 115 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, May 2, 12:48 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1248 AM CDT TUE MAY 2 2006
OKZ066-070-071-020645-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
1248 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
IN NORTHEAST OKLAHOMA
OKMULGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 1248 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAYSON...MOVING EAST AT 20 MPH.
PORTIONS OF MUSKOGEE...OKMULGEE AND MCINTOSH COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 145 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 2, 1:36 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 AM CDT TUE MAY 2 2006
OKZ063-069-020700-
ADAIR OK-DELAWARE OK-
136 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
DELAWARE AND ADAIR
AT 136 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF TWIN OAKS...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BALLARD...WATTS...LEACH...TWIN
OAKS...KANSAS...COLCORD AND WEST SILOAM SPRINGS.
SOUTHERN PORTIONS OF DELAWARE AND NORTHERN PORTIONS OF ADAIR
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 200 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 2, 1:45 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
145 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM HAIL BEGGS 35.74N 96.07W
05/02/2006 E1.50 INCH OKMULGEE OK EMERGENCY MNGR
0124 AM HAIL 1 S MORRIS 35.59N 95.86W
05/02/2006 E1.50 INCH OKMULGEE OK EMERGENCY MNGR
0140 AM HAIL STIGLER 35.25N 95.12W
05/02/2006 E1.25 INCH HASKELL OK EMERGENCY MNGR
&&
SAASpecial weather statement, May 2, 2:23 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
223 AM CDT TUE MAY 2 2006
ARZ019-029-020800-
CRAWFORD AR-SEBASTIAN AR-
223 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 223 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT SMITH...MOVING EAST AT 30 MPH. SMALL HAIL WAS REPORTED IN FORT
SMITH WITH THIS STORM. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MILL CREEK...CONCORD...URSULA...FORT SMITH...
BARLING...LAVACA...CENTRAL CITY...VAN BUREN...ALMA...KIBLER...
SHIBLEY...FURRY AND DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:56 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 64 min |
| May 2, 3:41 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.